Maryland, 2015

Dense Fog in Maryland, March 2, 2015

March 2, 2015 · NWS LWX · 1 event in 1 county or zone

Southerly flow ahead of an approaching cold front led to increased low level moisture east of the Blue Ridge. A strong inversion allowed the trapped moisture to develop into areas to widespread dense fog.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Southerly flow ahead of an approaching cold front led to increased low level moisture east of the Blue Ridge. A strong inversion allowed the trapped moisture to develop into areas to widespread dense fog.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 2, 3:58 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 2, 3:58 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 AM EST MON MAR 2 2015

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST OF THE AREA TODAY. HIGH PRESSURE
THEN WILL BUILD IN THROUGH TUESDAY. A WARM FRONT WILL CROSS THE
AREA TUESDAY NIGHT. A STRONG COLD FRONT WILL CROSS THE REGION
LATE WEDNESDAY AS COLD HIGH PRESSURE BUILDS IN FOR THURSDAY AND
CONTINUES INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT IS LOCATED ALONG THE ALLEGHENY FRONT THIS MORNING WHILE
HIGH PRESSURE RESIDES ACROSS THE REGION. LOW CLOUDS AND FOG WILL
PERSIST EAST OF THE BLUE RIDGE AS LOW LEVEL MOISTURE IS TRAPPED
UNDER THE INVERSION. SURFACE TEMPS HAVE ONLY FLUCTUATED 1-2 DEGREES
FROM THIS PAST EVENING AND ARE HOVERING FREEZING FOR MOST OF THE
REGION. THIS HAS LED TO ICY CONDITIONS OVERNIGHT DUE TO THE RESIDUAL
ICE FROM SUNDAY. PATCHY FOG MAY ALSO LEAD TO SLICK SPOTS THIS
MORNING. USE CAUTION DURING THE MORNING COMMUTE TODAY.

THE COLD FRONT WILL CONTINUE TO MAKE A EASTWARD TREK ACROSS THE MID-
ATLANTIC. IT IS EXPECTED TO BE EAST OF I-95 BY MID MORNING. DRY N-NW
FLOW BEHIND THE FRONT WILL MIX OUT THE LOW LEVEL MOISTURE. CLEARING
WILL ALSO OCCUR FROM WEST TO EAST TODAY. HIGH TEMPS TODAY WILL
LIKELY BE REACHED AROUND NOON AS MIXING BRINGS DOWN COLDER AIR THIS
AFTERNOON AND TEMPS START TO DROP. SUNSHINE AND DOWNSLOPING WILL
HELP RISE TEMPS TODAY BUT ONLY TO THE LOW TO MID 30S ACROSS NRN MD
TO THE UPPER 30S AND AROUND 40 DEGREES ACROSS THE FOOTHILLS AND
PIEDMONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
CLEARING WILL CONTINUE TONIGHT AS HIGH PRESSURE MOVES IN FROM THE
MID-WEST. TEMPERATURES ARE EXPECTED TO DROP INTO UPPER TEENS TO LOW
20S ACROSS NRN MARYLAND TO THE MID TO UPPER 20S ACROSS CENTRAL VA.
CLOUDS WILL INCREASE FROM THE SOUTHWEST TOWARDS TUESDAY MORNING AS
THE NEXT SYSTEMS APPROACHES THE REGION. HIGH PRESSURE WILL BE LOCKED
IN PLACE AT THE SURFACE WHILE WARM ADVECTION HEADS TOWARDS THE MID-
ATLANTIC. SIMILAR TO SUNDAY...WARM AIR ADVECTION WILL LEAD TO
PRECIPITATION TO MOVE INTO THE REGION FROM THE SW. PRECIPITATION IS
EXPECTED TO BEGIN AS SNOW BEFORE QUICKLY CHANGING TO IP/FZRA BY
TUESDAY AFTERNOON. FCST MAX TEMPS FOR TUESDAY RANGE FROM THE LOW 30S
IN NE MD TO THE MID 30S EAST OF THE BLUE RIDGE. FURTHER WEST...TEMPS
SHOULD RISE ABOVE FREEZING IN THE SHENANDOAH VALLEY AND HIGHER
ELEVATIONS. LESS THAN A TENTH INCH OF ICE IS EXPECTED TUESDAY
AFTERNOON FOR AREAS EAST OF THE BLUE RIDGE. CONFIDENCE IS LOW FOR
AREAS ACROSS THE PIEDMONT AND SOUTHERN MD WHERE TEMPS MAY REACH THE
MID 30S.

THE MIDDLE PORTION OF THE WEEK WILL BE VERY ACTIVE WITH SUBSTANTIAL
SWINGS IN THE WEATHER. WHAT HAPPENS TUESDAY EVENING MAY BE DEPENDENT
ON HOW MUCH TEMPERATURES CAN WARM ON TUESDAY. STRONG WAA WILL BE
TAKING PLACE ALOFT...BUT AS USUAL THE QUESTION IS HOW MUCH
TRANSLATES TO THE SFC...ESPECIALLY IN AREAS WHERE THE COLDER AIR IS
WEDGED IN. BY TUESDAY EVENING THIS MAY ONLY BE IN THE MOST FAVORED
AREAS ADJACENT TO THE NORTHERN BLUE RIDGE AND ACROSS NORTHERN MD.
LEFT RA-OR-FZRA WORDING IN THESE AREAS FOR THE EVENING. CURRENT
FORECAST CALLS FOR WARM AIR TO WIN OUT WITH RISING TEMPERATURES
OVERNIGHT...BUT THIS IS FAR FROM CERTAIN IN THE AREAS MENTIONED
ABOVE. ON THE OTHER HAND...THE HIGHER ELEVATIONS COULD BE NEAR 50F
OR GREATER BY DAYBREAK.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AREA STILL FORECAST TO REMAIN IN THE WARM SECTOR ON WED WITH HIGHS
INTO THE 50S EXCEPT N-CNTL/NE MD. SHOWERS WILL BE LIKELY THROUGHOUT
THE DAY IN A BROAD AREA OF MOIST ASCENT. HOWEVER IT LOOKS LIKE THE
GREATER MOISTURE MAY REMAIN SW OF THE AREA THROUGH THIS TIME...WHICH
WOULD REDUCE THE THREAT FOR ANY FLOODING.

WED NIGHT/THU FORECAST IS QUITE UNCERTAIN AS A COLD FRONT SLOWLY
SLIPS THROUGH THE AREA. IT WILL BE NEARLY PARALLEL TO A STRONG UPPER
JET...DENOTING THE TIGHT LOW LEVEL BAROCLINIC ZONE. AT LEAST ONE
WAVE OF LOW PRESSURE IS FORECAST TO TRACK ALONG THE FRONT...WHICH
COULD OCCUR AFTER COLDER AIR BEGINS TO PUSH INTO THE AREA. HAVE
BROADBRUSHED RA/SN WORDING BASED ON FORECAST TEMPS. A LOT OF
MOISTURE WILL BE IN PLAY IN THE FRONTAL ZONE...WHICH COULD PRESENT
ACCUMULATING SNOW. AGREE WITH WPC GUIDANCE THAT THE BEST CHANCE FOR
SNOW ACCUMULATIONS WILL BE N/W OF DC...WITH THE HIGHEST AMOUNTS IN
THE WV MOUNTAINS. CERTAINLY A SITUATION TO MONITOR.

ARCTIC HIGH PRESSURE WORKS IN FULLY BY THU NIGHT...WITH LOWS
DROPPING INTO THE TEENS AND SINGLE DIGITS. THE HIGH WILL SLOWLY MOVE
EAST ACROSS THE AREA THROUGH SATURDAY. EXPECT GRADUALLY MODERATING
TEMPERATURES...PERHAPS PUSHING CLIMO BY SATURDAY AND SUNDAY. A
MOISTURE STARVED COLD FRONT MAY APPROACH LATE IN THE WEEKEND.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
LIFR/VLIFR CONDITIONS EXPECTED THROUGH SUNRISE THIS MORNING AS FOG
AND LOW STRATUS CONTINUE. A COLD FRONT WILL MOVE THROUGH THE REGION
THIS MORNING AND MOISTURE SHOULD DISSIPATE FROM WEST TO EAST BY
9AM. VFR CONDITIONS EXPECTED THIS AFTERNOON WITH WINDS BECOMING NW
10- 15KTS G 20-25 KTS. WINDS WILL SUBSIDE TONIGHT AND VFR
CONDITIONS WILL CONTINUE THROUGH TONIGHT. HIGH PRESSURE BUILDS
INTO THE REGION TUESDAY BUT MOISTURE WILL MOVE IN FROM THE SW.
-SNPL BECOMING FZRA WILL IMPACT THE TERMINALS BY TUESDAY
AFTERNOON. BEST CHANCE FOR ICE ACCUMULATION WILL BE AT BWI-MTN.

VSBY/CIG REDUCTIONS WILL CONTINUE TUESDAY NIGHT THROUGH WEDNESDAY
WITH RAIN AT TIMES. GUSTY SOUTHERLY WINDS ALSO EXPECTED ON
WEDNESDAY. RAIN MAY CHANGE TO SNOW FOR PORTIONS OF THE AREA
WEDNESDAY NIGHT-THURSDAY...WHICH WOULD LEAD TO SUB-VFR CONDITIONS.

&&

.MARINE...
WINDS WILL SHIFT TO THE NORTHWEST BY MID MORNING BEHIND A
COLD FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY FOR NORTHWEST
WINDS GUSTING AROUND 20 TO 25 KNOTS.

SCA CONDITIONS WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY AHEAD
OF AN APPROACHING COLD FRONT...AND AGAIN LATE WEDNESDAY NIGHT INTO
THURSDAY AS COLD AIR PUSHES IN BEHIND THE FRONT.

&&

.HYDROLOGY...
WE HAVE BEEN ADVERTISING THE POTENTIAL OF MIDWEEK FLOODING IN THE
HAZARDOUS WEATHER OUTLOOK. LIQUID PRECIP FCST FROM WPC PUTS MUCH OF
THE FCST AREA IN A MINIMA FOR AMOUNTS...AROUND AN INCH OR LESS IN
MANY AREAS. WITH TEMPERATURES EXPECTED TO RISE INTO THE 50S ON
WEDNESDAY...THERE WILL BE SOME...POSSIBLY A LOT OF...MELTING OF THE
EXISTING SNOWPACK...WHICH COMPUTER MODELS AND OBSERVATIONS INDICATE
CONTAINS ANYWHERE FROM 3/4 INCH TO 2 INCHES OF SNOW WATER
EQUIVALENT. THIS COMBINATION MAY LEAD TO MINOR FLOODING AS THE RAIN
FALLS ON WEDNESDAY.

ALTHOUGH RIVER ICE IS NOT ESPECIALLY THICK...IT WILL HAVE TO BE
MONITORED FOR POTENTIAL ROLE IN AFFECTING RUNOFF. ALSO...PLOWED SNOW
IS LIKELY COVERING SOME OF THE DRAINS OUT THERE...WHICH COULD CAUSE
MORE POOR DRAINAGE FLOODING THAN WOULD OTHERWISE USUALLY BE
EXPECTED.

WORTH NOTING...CURRENT FORECAST RAIN TOTALS ARE ON THE LOWER SIDE OF
THE ENSEMBLE SUITES OF THE GEFS AND SREF. PLEASE CONTINUE TO MONITOR
THE FORECAST FOR UPDATES AS THE EVENT GETS CLOSER.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     MDZ501.
VA...WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     VAZ503.
WV...WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     WVZ501-503-505.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR ANZ530>543.

&&

SYNOPSIS...ADS
NEAR TERM...HAS
SHORT TERM...ADS/HAS
LONG TERM...ADS
AVIATION...ADS/HAS
MARINE...ADS/HAS
HYDROLOGY...JCE
Hazardous weather outlook, Mar 1, 10:13 PM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1013 PM EST SUN MAR 1 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1013 PM EST SUN MAR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

UNTREATED SURFACES WILL REMAIN ICY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTRY MIX OF PRECIPITATION IS POSSIBLE TUESDAY INTO TUESDAY
NIGHT. PRECIPITATION WILL CHANGE TO RAIN OVERNIGHT TUESDAY THROUGH
WEDNESDAY. THERE IS A POTENTIAL FOR HEAVY RAIN THAT WOULD COMBINE
WITH SNOWMELT TO CAUSE A THREAT FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY
REPORTS OF SNOW OR ICE TO THE NATIONAL WEATHER SERVICE.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-021000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
1013 PM EST SUN MAR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH LATE TONIGHT
FOR THE HIGHLANDS OF THE CENTRAL APPALACHIANS. SEE WBCWSWLWX FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTRY MIX OF PRECIPITATION IS POSSIBLE TUESDAY. PRECIPITATION
WILL CHANGE TO RAIN TUESDAY EVENING THROUGH WEDNESDAY. THERE IS
POTENTIAL FOR HEAVY RAIN THAT WOULD COMBINE WITH SNOWMELT TO CAUSE
A THREAT FOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY
REPORTS OF SNOW OR ICE TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Mar 2, 12:02 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1202 AM EST MON MAR 2 2015

DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ039-040-050>057-
501-502-505-506-021115-
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN LOUDOUN-
EASTERN LOUDOUN-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK...
CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...GERMANTOWN...
DAMASCUS...ROCKVILLE...LISBON...COLUMBIA...ELLICOTT CITY...
JARRETTSVILLE...ABERDEEN...CULPEPER...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...
WARRENTON...PURCELLVILLE...LEESBURG...ASHBURN
1202 AM EST MON MAR 2 2015

...ICY CONDITIONS PERSIST OVERNIGHT...

ICE WILL PERSIST ON UNTREATED SURFACES OVERNIGHT AS AIR
TEMPERATURES REMAIN AROUND FREEZING. PATCHY FOG WILL COMBINE WITH
RESIDUAL ICE AND MAY RESULT IN PATCHY SLICK SPOTS OVERNIGHT
ESPECIALLY ON UNTREATED SURFACES.

PLEASE USE EXTRA CAUTION IF TRAVELING...BE PREPARED FOR ICY
PATCHES ON ROADWAYS. SIDEWALKS ARE LIKELY QUITE ICY AND REQUIRE
PARTICULAR CAUTION.
Special weather statement, Mar 2, 4:26 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 AM EST MON MAR 2 2015

DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ039-040-050>057-
501-502-505-506-021400-
DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN LOUDOUN-
EASTERN LOUDOUN-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...WESTMINSTER...
PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK...
CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...GERMANTOWN...
DAMASCUS...ROCKVILLE...LISBON...COLUMBIA...ELLICOTT CITY...
JARRETTSVILLE...ABERDEEN...CULPEPER...MANASSAS...MANASSAS PARK...
FAIRFAX...ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...
WARRENTON...PURCELLVILLE...LEESBURG...ASHBURN
426 AM EST MON MAR 2 2015

...ICY CONDITIONS AND PATCHY DENSE FOG EXPECTED THIS MORNING...

ICE WILL PERSIST ON UNTREATED SURFACES THIS MORNING AS AIR
TEMPERATURES REMAIN AROUND FREEZING. PATCHY DENSE FOG WILL
COMBINE WITH RESIDUAL ICE AND MAY RESULT IN PATCHY SLICK SPOTS
OVERNIGHT ESPECIALLY ON UNTREATED SURFACES. VISIBILITIES MAY DROP
TO A QUARTER MILE OR LESS AT TIMES ESPECIALLY AROUND THE
WASHINGTON DC METRO.

PLEASE USE EXTRA CAUTION IF TRAVELING...BE PREPARED FOR ICY
PATCHES AND SUDDEN DROPS IN VISIBILITIES ON ROADWAYS. SIDEWALKS
ARE LIKELY QUITE ICY AND REQUIRE PARTICULAR CAUTION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 dense fog. Local standard time, as filed.

Dense Fog, St. Mary'S

When
March 2, 5:00 AM EST to 7:35 AM EST
Where
St. Mary'S forecast zone
Reported by
AWOS
Coordinates
38.216, -76.529 (the zone’s center; the record gives no point)

NHK and NUI reported visibilities of a quarter mile or less.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2015Every state in 2015This day in weather historyWarnings in Maryland, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567342.